News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Pinch in lower left arm and burps and discomfort


 modijs - Thu Aug 28, 2008 8:18 am

Hi,

I am 30 year old. I have been getting pinch in my left arm (under arm and on back side). I also feel discomfort in stomach and chest. While this happens if I get a burp or do a forcefull burp then I feel relaxed.

This has been going on since a month now. I visited doctor 3 weeks before and he prescribed me protonix. Doctor also took my EKG that did not come unusual. He recommended that I go for stress test but was not mandatory. With protonix i am doing good but it is not complete curred. I usually get the mentioned symptoms on average twice a day.
 John Kenyon, CNA - Tue Sep 23, 2008 12:08 am

User avatar Hello -

Gastroesophogeal reflux disease (GERD) can cause all the symptoms you describe (including the pinching sensation in your left arm, although that could also be a separate issue), It often mimics cardiac symtoms as well, due to the fact that the same nerves serve the upper GI tract that serve the heart and other structures in the thorax. Since your doctor has found nothing remarkable on your EKG and you have responded well to the protonix, the greatest likelihood is that your problem is GERD and that it is being treated appropriately and successfully.

Since your doctor left open the possibility of an optional stress test, it may help to ease your mind if you can do this and rule out any possibility of heart problems. If this is a concern to you, then by all means have the stress test done. Then you can know with reasonable certainty what is going on and the reduction in anxiety over possible heart problems actually could help ease the GERD symptoms as well, since they can be aggravated by stress.

I hope this is helpful to you.
 Dr. Tamer Fouad - Sun Dec 14, 2008 6:28 am

User avatar I hope you are feeling better. Please keep us updated.

Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here